Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 25, 2012, 5:40 PM EDT for Lumpkin County, White County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2012, 5:40 PM EDT (21:40 UTC)
- Expired
- Aug 25, 2012, 6:15 PM EDT
- In force
- 35 min
- Issued by
- NWS Atlanta, GA
Counties Lumpkin County, GA, White County, GA
The radar
The Greer radar (KGSP), 156 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 500 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 631 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
669
WWUS82 KFFC 252140
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
540 PM EDT SAT AUG 25 2012
GAZ015-016-252215-
540 PM EDT SAT AUG 25 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHITE AND LUMPKIN
COUNTIES UNTIL 615 PM EDT...
AT 538 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WHITLEY GAP SHELTER...MOVING SOUTHWEST AT 10
MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS WHITE AND LUMPKIN COUNTIES...INCLUDING AREAS
AROUND LOW GAP SHELTER...SMITHGALL WOODS CONSERVATION AREA...UNICOI
STATE PARK...ROBERTSTOWN...HELEN...WHITLEY GAP SHELTER...QUALATCHEE
LAKE...BLOOD MOUNTAIN SHELTER...CAMP COLEMAN LAKE...TURNERS CORNER...
GARLAND...DAHLONEGA AND PORTER SPRINGS. RESIDENTS IN THIS AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.
&&
LAT...LON 3471 8367 3446 8389 3446 8391 3461 8412
3465 8406 3464 8404 3467 8403 3468 8399
3471 8399 3474 8396 3473 8383 3478 8383
3479 8379
TIME...MOT...LOC 2140Z 046DEG 9KT 3470 8383
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 25, 3:23 PM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, Aug 25, 3:23 PM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 323 PM EDT SAT AUG 25 2012 .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... ALL INTEREST SHOULD CONTINUE TO CLOSELY MONITOR THE PROGRESSION OF TROPICAL STORM ISAAC... AND MAKE PREPARATIONS FOR POSSIBLE IMPACTS ACROSS THE FORECAST AREA BY MID WEEK. SEE THE LONG TERM FORECAST DISCUSSION FOR MORE DETAILS. OTHERWISE... IN THE SHORT TERM... LATEST SURFACE ANALYSIS SHOWS HIGH PRESSURE NOSING INTO THE STATE FROM THE NE. SATELLITE IMAGERY SHOWS AMPLE HIGH CLOUDINESS SPREADING IN FROM THE WEST WHILE AN UPPER LOW CONTINUES TO MEANDER ALONG THE MID ATLANTIC COASTAL REGION. MODELS SUGGEST THIS PATTERN WILL CHANGE VERY LITTLE... AS HIGH PRESSURE INFLUENCE AND A DRY NORTH-NORTHEAST FLOW ALOFT WILL CONTINUE TO HINDER CONVECTIVE DEVELOPMENT AGAIN ON SUNDAY. STILL LOOKS LIKE THE GREATER CONVECTIVE THREAT WILL BE OVER PARTS OF NE GA WHERE OROGRAPHIC LIFT COULD AID IN ISOLATED DEVELOPMENT DURING DAYTIME HEATING. OTHERWISE... MAINLY A TEMPERATURE FORECAST THROUGH THE SHORT TERM. STARTED WITH A MAV AND MET BLEND FOR LOWS AND HIGHS THROUGH THE PERIOD WITH TWEAKS TOWARD PERSISTENCE FOR LOWS TONIGHT. THE MAV AND MET WERE VERY CLOSE ON HIGHS ON SUNDAY SO DID NOT STRAY FAR THERE. EXPECT SLIGHTLY WARMER LOWS SUNDAY NIGHT WITH INCREASING HIGH CLOUDS FROM THE WEST...AND INCREASING LOW LEVEL FLOW AND MOISTURE FROM THE EAST AS TROPICAL STORM ISAAC PUSHES INTO THE SE GULF LATE SUNDAY NIGHT. 39 .LONG TERM /MONDAY THROUGH SATURDAY/... EXTENDED FORECAST CONTINUES...AND WILL CONTINUE...TO BE DOMINATED BY TS ISSAC. 12Z GFS AGREES WELL WITH 00Z ECMWF...BUT NEW ECMWF FAVORS MORE OF THE PREVIOUS GFS RUN. REGARDLESS...BOTH ARE FAIRLY CLOSE TO CURRENT NHC FORECAST...AND HAVE UPDATED LONG TERM FORECAST TO REFLECT CHANGES IN THE ADVISORY LOCATION AND TIMING. HAVE UPDATED POPS AS WELL FOR BETTER CONSISTENCY WITH LATEST MODELS AND NEIGHBORS. START LIKELY TO CATEGORICAL POPS WITH SCATTERED TO LIKELY THUNDER AS EARLY AS TUESDAY MORNING AND CONTINUING THROUGH THE DAY WEDNESDAY. LARGE UNCERTAINTY WITH THE TRACK AFTER THAT POINT HAS KEPT POPS LIMITED TO GOOD CHANCE EARLY MORNING THURSDAY AND BEYOND. BASED ON NHC ADVISORY...HAVE GONE WITH 25-30KTS BEGINNING AROUND 00Z WEDNESDAY IN THE FAR SW CORNER OF THE CWA...AND INCREASING THEM TO 30-35KTS BY 12Z. THESE WINDS SPREAD NORTHWARD ALONG THE AL/GA BORDER THROUGH LATE WEDNESDAY. SOME UNCERTAINTY WITH THE TIMING AND POSITION OF ISSAC AFTER IT MOVES ON SHORE HAS RESULTED IN A CAP OF HIGHEST WIND SPEEDS TO 20KTS AFTER 06Z THURSDAY. WILL CONTINUE TO UPDATE THESE WIND SPEEDS AS NHC CONTINUES TO UPDATE THE TRACK FORECAST. WINDS AND PRECIPITATION WILL BE MAJOR CONCERNS AS ISSAC TRACKS NEAR THE CWA...WITH ANTECEDENT DRY CONDITIONS AND WINDS EXPECTED TO BRING DOWN DROUGHT STRICKEN TREES. ISOLATED TORNADOES ALSO REMAIN TO BE A THREAT AS ISSAC MOVES ON SHORE...AND EXPECT THE MAXIMUM TORNADO RISK TO BE WEDNESDAY THROUGH EARLY THURSDAY. PREVIOUS GFS RUN HAD A LARGE AMOUNT OF PRECIPITATION...AND HPC 4-5 DAY PRECIP TOTALS HAD LARGE SWATH OF 8 INCHES OR GREATER ACROSS MUCH OF THE AREA...WITH SOME PORTIONS OF THE MIDDLE CWA AT 10 INCHES. WITH THE LATEST MODEL RUNS IN...PRECIPITATION AMOUNTS ARE MORE UNCERTAIN...BUT STILL EXPECT 4 TO 8 INCHES WIDESPREAD ACROSS THE AREA. FLOODING WILL BE AN ISSUE WITH THESE TYPES OF AMOUNTS. DUE TO UNCERTAINTY IN THE FORECAST FOR WEDNESDAY AND BEYOND...HAVE KEPT QPF IN THE 4-5 INCH RANGE FOR THE FAR SW CWA...GENERALLY 2-4 INCHES SOUTH OF THE ATLANTA AND ATHENS METRO AREAS...AND 1-3 EVERYWHERE ELSE. 31 .AVIATION... 18Z UPDATE... SATELLITE SHOWS INCREASING HIGH CLOUDINESS FROM THE WEST... WITH SOME SCT CU BEGINNING TO DEVELOP MOST AREAS. EXPECT VFR CONDITIONS TO PERSIST THROUGH THE PERIOD...WITH SCT050-070 ON TAP DURING THE AFTERNOON. ANY CONVECTIVE THREAT WILL BE VERY ISOLATED AND MAINLY WEST OR NE OF ATL... SO STILL NO MENTION OF TSRA TODAY... NOR AGAIN ON SUNDAY. WINDS WILL BE SSE AROUND 7-9KTS TODAY... THEN BECOME MORE EASTERLY TONIGHT AND SUNDAY AS T.S. ISAAC PUSHES CLOSER TO SOUTH FL THROUGH SUNDAY AFTERNOON. //ATL CONFIDENCE...18Z UPDATE... CONFIDENCE IS MEDIUM TO HIGH ON ALL ELEMENTS. 39 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 64 90 67 87 / 10 10 10 20 ATLANTA 67 90 69 87 / 10 10 10 10 BLAIRSVILLE 59 84 62 83 / 20 20 20 10 CARTERSVILLE 63 91 65 87 / 10 10 10 10 COLUMBUS 68 92 69 87 / 10 10 10 20 GAINESVILLE 65 88 68 86 / 10 10 10 10 MACON 64 92 68 86 / 10 10 10 20 ROME 64 92 63 89 / 10 10 10 5 PEACHTREE CITY 63 89 63 87 / 10 10 10 20 VIDALIA 68 90 71 86 / 10 10 20 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...39 LONG TERM....31 AVIATION...39
Hazardous weather outlook, Aug 25, 4:51 AM EDT, 12 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 451 AM EDT SAT AUG 25 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-260900- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 451 AM EDT SAT AUG 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED THUNDERSTORMS POSSIBLE IN FAR NE GEORGIA TODAY INTO THIS EVENING. .SYNOPSIS... A RIDGE OF HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE AREA AND RESULTANT WIND FLOW AGAINST THE HIGHER ELEVATIONS IN NE GEORGIA MAY PROVIDE ENOUGH LIFT FOR ISOLATED CONVECTIVE DEVELOPMENT INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY...WHILE THE CHANCE INCREASES FOR MONDAY THROUGH THURSDAY AS THE IMPACTS FROM ISAAC BEGIN TO INFLUENCE THE AREA INITIALLY FROM THE SOUTH AND WEST. ALTHOUGH THERE IS STILL UNCERTAINTY IN THE FORECAST...THE CURRENT FORECAST TRACK WOULD BRING THE CHANCE OF FLOODING AND STRONG GUSTY WINDS TO THE AREA. ISOLATED TORNADOES WILL ALSO BE POSSIBLE WITH ANY STRONG STORMS EMBEDDED IN THE RAINBANDS ASSOCIATED WITH THE TROPICAL SYSTEM. THOSE IN NORTH AND CENTRAL GEORGIA NEED TO CONTINUE TO CLOSELY MONITOR THE FORECAST FOR ISAAC. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 25, 5:10 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
510 PM EDT SAT AUG 25 2012
GAZ008-015-252145-
510 PM EDT SAT AUG 25 2012
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN UNION AND
LUMPKIN COUNTIES UNTIL 545 PM EDT...
AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER VOGEL STATE PARK...MOVING SOUTHWEST AT 10
MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS UNION AND LUMPKIN COUNTIES...INCLUDING AREAS
AROUND TRACK ROCK...OWLTOWN...VOGEL STATE PARK...BLOOD MOUNTAIN
SHELTER...WOODS HOLE SHELTER...TURNERS CORNER...PORTER SPRINGS...
GOOCH MOUNTAIN SHELTER...HAWK MOUNTAIN SHELTER...SUCHES AND
GADDISTOWN. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL
APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3484 8379 3483 8380 3482 8378 3480 8378
3478 8383 3473 8383 3472 8386 3462 8387
3458 8386 3451 8392 3467 8415 3489 8387
TIME...MOT...LOC 2111Z 040DEG 9KT 3476 8385Special weather statement, Aug 25, 5:40 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
540 PM EDT SAT AUG 25 2012
GAZ015-016-252215-
540 PM EDT SAT AUG 25 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHITE AND LUMPKIN
COUNTIES UNTIL 615 PM EDT...
AT 538 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WHITLEY GAP SHELTER...MOVING SOUTHWEST AT 10
MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS WHITE AND LUMPKIN COUNTIES...INCLUDING AREAS
AROUND LOW GAP SHELTER...SMITHGALL WOODS CONSERVATION AREA...UNICOI
STATE PARK...ROBERTSTOWN...HELEN...WHITLEY GAP SHELTER...QUALATCHEE
LAKE...BLOOD MOUNTAIN SHELTER...CAMP COLEMAN LAKE...TURNERS CORNER...
GARLAND...DAHLONEGA AND PORTER SPRINGS. RESIDENTS IN THIS AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.
&&
LAT...LON 3471 8367 3446 8389 3446 8391 3461 8412
3465 8406 3464 8404 3467 8403 3468 8399
3471 8399 3474 8396 3473 8383 3478 8383
3479 8379
TIME...MOT...LOC 2140Z 046DEG 9KT 3470 8383The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 5:10 PM EDT | Special Weather Statement | FFC | Lumpkin | 35 min |
| Aug 25, 6:26 PM EDT | Special Weather Statement | FFC | Union | 49 min |
| Aug 25, 6:55 PM EDT | Special Weather Statement | FFC | Union | 35 min |
| Aug 25, 7:32 PM EDT | Special Weather Statement | FFC | Fannin | 28 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.